# SDR 2002FA0001043

- Difficulty date: September 9, 2002
- Submitted: September 9, 2002
- Operation: General aviation
- Aircraft: N316GC
- Make and model: Piper PA-31-350
- Aircraft serial: 8152015
- Aircraft time: 4,247 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 1,200 hours
- Propeller: Hartzl HCC4YR2
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Condition: Failed
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

THE RIGHT ENGINE HYDRAULIC PUMP FAILED SOON AFTER TAKE OFF.  THE LANDING GEAR FAILED TO RETRACT FULLY.  THE PILOT TRIED SEVERAL TIMES TO EXTEND THE LANDING GEAR, AND FINALLY MANAGED TO GET THEM ALL IN A SAFE DOWN AND LOCKED POSITION, TO MAKE A LANDING.   UPON INVESTIGATION, IT WAS FOUND THAT THE HYDRAULIC PUMP DRIVE SHAFT SEAL WAS BROKEN.  THIS WAS CAUSED BY A VALVE INSIDE THE PUMP THAT WAS STUCK IN THE OPEN POSITION, AND ALLOWED THE HYDRAULIC FLUID TO BE PUMPED OVERBOARD.  PUMP MAY NOT HAVE BEEN CORRECTLY TESTED BY THE OVERHAULER.
